Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 108, NWS Cleveland, OH

June 13, 2007Mahoning County, Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2007, 3:00 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 45 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 3:00 PM EDT (19:00 UTC)
Expired
Jun 13, 2007, 3:45 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Mahoning County, OH, Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:07 PM EDTHAIL 0.75Hubbard, OH
Jun 13, 3:14 PM EDTHAIL 0.88Youngstown, OH
Jun 13, 3:15 PM EDTHAIL 0.88Youngstown, OH
Jun 13, 3:16 PM EDTHAIL 0.88Youngstown, OH
Jun 13, 3:18 PM EDTHAIL 11 S Youngstown, OH
Jun 13, 3:19 PM EDTHAIL 0.88Youngstown, OH
Jun 13, 3:22 PM EDTTSTM WND DMGYoungstown, OHTREE BRANCHES DOWN... ALSO HAVE PENNY HAIL AND MINOR STREET FLOODING.
Jun 13, 3:30 PM EDTTSTM WND GST 65Boardman, OHNICKEL HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 131900
SVRCLE
OHC099-155-131945-
/O.NEW.KCLE.SV.W.0108.070613T1900Z-070613T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAHONING COUNTY IN NORTHEAST OHIO
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 345 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HUBBARD...OR ABOUT 9 MILES NORTHEAST OF
  YOUNGSTOWN...AND MOVING SOUTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CAMPBELL...NILES...BOARDMAN AND CANFIELD

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4120 8039 4132 8056 4108 8092 4092 8071

$$

GTG
3 follow-up statements
000 
WWUS51 KCLE 131909
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT WED JUN 13 2007

OHC099-155-131945-
/O.CON.KCLE.SV.W.0108.000000T0000Z-070613T1945Z/
MAHONING OH-TRUMBULL OH-
309 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN TRUMBULL AND EASTERN MAHONING COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR HUBBARD...OR ABOUT NEAR YOUNGSTOWN...
MOVING SOUTHWEST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMPBELL...STRUTHERS...MINERAL RIDGE...AUSTINTOWN...POLAND...BOARDMAN
AND CANFIELD

PENNY SIZE HAIL HAS BEEN REPORTED IN HUBBARD WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

LAT...LON 4120 8039 4132 8056 4108 8092 4092 8071

$$

LW
000 
WWUS51 KCLE 131925
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT WED JUN 13 2007

OHC099-155-131945-
/O.CON.KCLE.SV.W.0108.000000T0000Z-070613T1945Z/
MAHONING OH-TRUMBULL OH-
325 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN TRUMBULL AND EASTERN MAHONING COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR YOUNGSTOWN...MOVING SOUTHWEST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOARDMAN AND CANFIELD

PENNY SIZE HAIL WAS REPORTED IN HUBBARD AND NICKEL SIZE HAIL WAS 
REPORTED IN YOUNGSTOWN WITH THIS STORM. IF YOU ARE IN THE PATH 
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4120 8039 4132 8056 4108 8092 4092 8071

$$

LW
000 
WWUS51 KCLE 131936
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT WED JUN 13 2007

OHC155-131946-
/O.CAN.KCLE.SV.W.0108.000000T0000Z-070613T1945Z/
TRUMBULL OH-
336 PM EDT WED JUN 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY IS
CANCELLED...

LAT...LON 4093 8070 4093 8071 4108 8091 4113 8084
      4112 8055 4113 8054 4113 8052 4108 8052

$$

OHC099-131945-
/O.CON.KCLE.SV.W.0108.000000T0000Z-070613T1945Z/
MAHONING OH-
336 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN MAHONING COUNTY...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR BOARDMAN...OR ABOUT 6 MILES SOUTHWEST OF
YOUNGSTOWN...MOVING SOUTHWEST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4093 8070 4093 8071 4108 8091 4113 8084
      4112 8055 4113 8054 4113 8052 4108 8052

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:11 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 13, 1:11 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
111 PM EDT WED JUN 13 2007

.SYNOPSIS...
STRONG HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL KEEP
GENERALLY QUIET CONDITIONS ACROSS THE AREA THROUGH FRIDAY. A SERIES
OF WEAK UPPER DISTURBANCES MAY CAUSE AN ISOLATED SHOWER OR
THUNDERSTORM ACROSS EASTERN SECTIONS WEDNESDAY AND AGAIN ON
THURSDAY...BUT MOST OF THE AREA WILL REMAIN DRY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FOR WORDING.

UPPER RIDGE EXTENDS FROM THE CENTRAL PLAINS ACROSS THE WESTERN
LAKES TO JAMES BAY WHILE A CLOSED UPPER LOW REMAINS WELL OFF THE
NEW JERSY COAST. SFC HIGH CURRENTLY CENTERED ACROSS THE WESTERN
AND CENTRAL GREAT LAKES. MODELS SHOW LITTLE CHANGE TODAY WITH ONLY
A SLIGHT WEAKENING OF THE UPPER SYSTEM ACROSS THE EASTERN CWA
COUNTIES. ACROSS THE WESTERN TWO THIRDS OF THE AREA WILL CONTINUE
WITH A DRY FORECAST UNDER MOSTLY SUNNY SKIES. AM A BIT MORE
CONCERNED ABOUT THE EASTERN THIRD HOWEVER. THE GFS AND NAM BOTH
INCREASE MOISTURE ACROSS THE REGION WITH THE GFS SHOWING 80% MEAN
RH BETWEEN 850 AND 700MB. AFTERNOON INSTABILITY ALSO IS SHOWN TO
INCREASE WITH THE GFS SHOWING LIS BETWEEN -4 AND -6. AT THE SAME
TIME THE NAM PRINTS OUT CAPES OF 1400J/K OR SO LATE MORNING/EARLY
AFTERNOON. GIVEN THIS ALONG WITH A WEAK SURFACE TROF SHOWN IN THE
PRESSURE FIELDS WILL WORD IN A SLIGHT CHANCE OF SHOWERS/TSTMS.
GUIDANCE TEMPS LOOK GOOD AT A COUPLE DEGREES WARMER THAN YDAY.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
NOT MUCH CHANGE TONIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE
TO OUR NORTHWEST AND LOW PRESSURE TO OUR EAST. NAM AND GFS DO
DEVELOP MORE OF A SURFACE TROF WHICH EXTENDS WEST INTO THE OHIO
VALLEY WITH A SLIGHTLY WEAKENING UPPER HEIGHTS. ALSO BOTH MODELS
SHOW AN UPPER WAVE MOVING INTO THE EASTERN COUNTIES THURSDAY
AFTERNOON WHICH...IF REAL...WOULD BE ENOUGH FORCING TO ALLOW FOR
AFTERNOON STORMS. AIRMASS HOWEVER IS SHOWN TO BE DRIER AND MORE
STABLE. WILL CONTINUE WITH THE SLIGHT CHANCE IN THE GRAPHICS WITH
NO MENTION IN THE ZONE TEXT. GUIDANCE TEMPS FINE AND SHOW A SLIGHT
COOL DOWN THURSDAY AS UPPER HGTS/TEMPS DROP AS THE UPPER LOW
RETROGRADES TO THE COAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES REGARDING THE EXTENDED FORECAST. THE GFS TRIES TO
DRIVE A FRONT THROUGH THE REX BLOCK SATURDAY WHICH JUST SEEMS TOO
FAST. PREFER THE ECMWF SOLN REGARDING THE WKND SYSTEM. WILL CONTINUE
WITH SMALL CHANCE POPS ON SUNDAY. RIDGE BUILDS IN AGAIN ON MONDAY
BEFORE A POTENTIALLY STRONGER COLD FRONT ON TUESDAY. TEMPS WILL
REMAIN ABOVE NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE LOWER 60S.
THINK THAT MUCH OF THE AREA WILL STAY DRY RIGHT THROUGH MONDAY. THE
NEXT BEST CHANCE OF RAIN LOOKS LIKE TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
UPPER DISTURBANCE MOVING FROM NE TO SW FROM THE BUF/ROCHESTER AREA
FOR THIS AFTERNOON. THIS MAY SPARK A FEW SHRA/TS SOUTH OF THE LAKE
BREEZE BOUNDARY FROM SOUTH OF ERIE TO MFD AND POINTS SE. ANY
ACTIVITY WOULD BE HARD PRESSED TO MAKE IT MUCH FURTHER WEST. AREA
IS UNDER A SLIGHT RISK FOR SEVERE FROM SPC. THEREFORE HAVE
VCTS/TEMPOS AT YNG/CAK.

ANOTHER WEAK DISTURBANCE TRACKS AGAIN FROM THE NE TO THE SW ACROSS
THE AREA THURSDAY WITH A SURFACE INVERTED TROUGH. PRECIP CHANCES
AGAIN LOOK SLIM/SMALL WITH THIS FEATURE.

RIDGING WORKS IN FOR FRIDAY/SATURDAY AS BLOCKING PATTERN EVER SO
SLOWLY EVOLVES. WEAK FRONT SINKS SOUTH...NOW LATE IN THE WEEKEND.
WITH BLOCKING PATTERN...WOULD EXPECT THIS FEATURE TO SLOW.

&&

.MARINE...
HIGH PRES OVER THE GREAT LAKES WILL SHIFT TO THE ATLANTIC COAST BY
EARLY FRIDAY AND THEN MOVE LITTLE THRU THE WEEKEND. A RIDGE FROM
THE HIGH WILL LINGER OVER LAKE ERIE THRU THE PERIOD WITH
RESULTING FLOW BEING LIGHT AND VARIABLE. ONSHORE FLOW LIKELY
DURING THE AFT HOURS THRU THE END OF THE PERIOD IN THE NEARSHORE
WATERS. N TO NE FLOW WILL PERSIST IN THE OPEN WATERS THE NEXT
COUPLE OF DAYS WITH LIGHT AND VARIABLE FLOW EXPECTED ON FRIDAY AND
FOR THE WEEKEND. WAVES WILL BE MINIMAL. PRECIP CHANCES WILL BE
MINIMAL WITH BEST CHCS IN THE E.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MRD
NEAR TERM...WILLARD
SHORT TERM...TK
LONG TERM...MRD
AVIATION...OUDEMAN
MARINE...KUBINA
Hazardous weather outlook, Jun 13, 2:26 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
226 PM EDT WED JUN 13 2007

LEZ142>149-162>169-OHZ003-006>014-017>022-027>032-036>038-047-089-
141100-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
226 PM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ023-033-PAZ001>003-141100-
TRUMBULL-MAHONING-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
226 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:43 PM EDTSevere Thunderstorm WarningCLEMahoning32 min
Jun 13, 4:38 PM EDTSevere Thunderstorm WarningCLEWayne82 min
Jun 13, 5:13 PM EDTSevere Thunderstorm WarningCLEHolmes77 min
Jun 13, 5:20 PM EDTSevere Thunderstorm WarningCLERichland40 min
Jun 13, 5:35 PM EDTSevere Thunderstorm WarningCLEMorrow70 min
Jun 13, 6:42 PM EDTSevere Thunderstorm WarningCLEKnox33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.